MAUDE Adverse Event Report: OLSEN MEDICAL LLC OLSEN; ADSON BIPOLAR FORCEPS

OLSEN MEDICAL LLC OLSEN; ADSON BIPOLAR FORCEPS
Model Number 20-1080K
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation.The customer stated that they were using power settings of 15 or 20.The device was tested on these setting and functioned as intended.The generator was turned up to 40w and the reported arcing that the customer reported could not duplicated.A true root cause cannot be accurately determined with the information provided, most likely the burn occurred due to user error as the forceps were functioning as intended.There has been a total of (b)(4) instruments sold with no additional complaint recorded for this issue.This is an isolated event.Based on the above information, this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or the need for corrective actions, a follow up report will be submitted.
 
Event or Problem Description
During a left sublingual gland excision and transoral excision of submental mass, the surgeon was cauterizing a vessel underneath the patient's tongue.The forceps arced and burnt the patient's lip.There was a delay in the procedure to tend to the burn, but there was no additional patient injury.

Brand Name
OLSEN
Common Device Name
ADSON BIPOLAR FORCEPS
Manufacturer (Section D)
OLSEN MEDICAL LLC
3230 commerce center pl
louisville, ky
MDR Report Key9900667
Report Number3000719969-2020-00003
Device Sequence Number13641332
Product Code GEI
UDI-Device Identifier00841785102912
UDI-Public00841785102912
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130669
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2024
Device Model Number20-1080K
Device Catalogue Number20-1080K
Device Lot Number113883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2020
Initial Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1